Oklahoma, 2004

Hail in Oklahoma, November 20, 2004

November 20, 2004 · NWS OUN · 7 events in 3 counties and zones

7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 20, 2:12 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 20, 2:12 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CST SAT NOV 20 2004

.DISCUSSION...
THE PREVAILING SOUTHWEST FLOW THAT WE WILL HAVE THROUGH AT LEAST
MONDAY WILL MAKE SHORT WAVES DIFFICULT TO TIME. TIMING OF RAIN WILL
ALSO BE COMPLICATED BY MODEST LIFT OVER THE SURFACE BOUNDARY NEARLY
STALLED OVER CENTRAL TX. IF THE LLJ THAT THE ETA ADVERTISES FOR
SUNDAY NIGHT IS REALIZED, IT SHOULD BE SUFFICIENT CAUSE FOR LIKELY
RAIN IN PARTS OF THE SOUTH SUNDAY NIGHT. RAIN SHOULD BE LIKELY OVER
A LARGER PART OF OK AND NORTHERN TX THROUGH MONDAY NIGHT AS THE
UPPER LOW APPROACHES AND A STRONG UPPER JET PRECEDES IT ACROSS
SOUTHERN AZ/NM. PRECIPITATION MAY END AS A PERIOD OF SNOW IN THE
NORTHWEST AND NORTH CENTRAL TUESDAY IF THE UPPER LOW TRACKS WEST TO
EAST ACROSS OK. THUNDER HAS BEEN ADDED TO TUESDAY GRIDS BASED ON THE
EXPECTED INTENSITY AND PATH OF THE UPPER LOW.

THE SUBSEQUENT AIRMASS ON WEDNESDAY SHOULD FINALLY BRING A MORE
TYPICAL AUTUMN, CENTRAL ROCKIES DRY AIRMASS WITH THESE ABOVE-NORMAL
TEMPERATURES WEDNESDAY THROUGH FRIDAY BEING MORE LINE WITH
SEASONABLE NORMALS. NEXT WEEKEND COULD SEE ANOTHER FRONTAL PASSAGE
AND AIRMASS OF SIMILAR ORIGIN.
&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  45  50  43  54 /  80  40  40  60
HOBART OK         44  50  42  54 /  80  60  50  50
WICHITA FALLS TX  49  56  46  59 /  80  60  70  60
GAGE OK           36  45  36  49 /  70  60  50  50
PONCA CITY OK     41  48  39  53 /  80  40  30  60
DURANT OK         52  62  49  61 /  50  30  70  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9

In the hours before

Special weather statement, Nov 20, 1:09 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CST SAT NOV 20 2004

TXZ083>085-201930-

FOARD TX-HARDEMAN TX-WILBARGER TX-
109 PM CST SAT NOV 20 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER THALIA AT 109 PM CST...MOVING
NORTHEAST AT 25 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN... AND
POSSIBLY SOME HAIL AS IT MOVES TOWARD LOCKETT.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

CMS
Special weather statement, Nov 20, 1:46 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CST SAT NOV 20 2004

OKZ034-036-202000-

GREER OK-JACKSON OK-
146 PM CST SAT NOV 20 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EXTREME SOUTHERN GREER AND
NORTHERN JACKSON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF DUKE AT 146 PM
CST...MOVING EAST-NORTHEAST AT 20 MPH... IN THE GENERAL DIRECTION OF
ALTUS.

SMALL HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.  LARGE
HAIL MAY OCCUR IF THE STORM STRENGTHENS.

PEOPLE IN SOUTHERN GREER AND NORTHERN JACKSON COUNTIES...INCLUDING
THE CITY OF ALTUS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

CMS
Special weather statement, Nov 20, 4:27 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CST SAT NOV 20 2004

OKZ021-033-034-202245-

BECKHAM OK-GREER OK-HARMON OK-
427 PM CST SAT NOV 20 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF VINSON AT 427 PM
...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THE PRIMARY CONCERN WILL BE LARGE HAIL.

PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11

The radar

The Altus AFB radar (KFDR), 110 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Harmon

When
November 20, 5:04 PM CST
Where
Harmon County, 4 mi N of Madge
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.950, -99.950

Hail, Greer

When
November 20, 5:30 PM CST
Where
Greer County, 7 mi W of Brinkman
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.017, -99.633

Hail, Greer

When
November 20, 5:50 PM CST
Where
Greer County, 8 mi W of Brinkman
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.017, -99.650

Hail, Harmon

When
November 20, 7:15 PM CST
Where
Harmon County, 3 mi S of Mc Queen
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.617, -99.700

Hail, Jackson

When
November 20, 7:40 PM CST
Where
Jackson County, 5 mi SW of Duke
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.617, -99.650

Hail, Jackson

When
November 20, 8:30 PM CST
Where
Jackson County, Altus
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.633, -99.333

Hail, Jackson

When
November 20, 8:37 PM CST
Where
Jackson County, Altus
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.633, -99.333

Hail was observed on the south side of town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426136, 5426137, 5426138, 5426139, 5426140, 5426141, 5426142.